feeling down and sick

Hi there everyone im not well at the moment im getting sick of feeling sick with cll I no ive given advice but feel like a hipocrit ive seen my oncologist he doesn't think that the ibrutinib is causing my skin infections my cancer cells are high he said that its a good sign that the ibrutinib is working I don't understand anyway im having trouble sleeping I feel like scratching these soars on my face and scalp all the time I have too see the dermatologist in two days cant wait this scratching is driving me nuts I feel like giving up as im getting sick of infections and being unwell all the time I think the body is giving up too embarrassed too go out anywhere with these pimples allover my face its very embarrassing I don't no how much more I can take feeling like this god bless too all of yous who are stuggling too my regards piere1.

13 Replies

oldestnewest
  • Piere,

    Don't give in to this. Hang in there.

    Jeff

  • Hi Piere,

    You're having a tough time but help in on the horizon in the form of your Dermatologist so don't get too despondent. And don't let the doctor make you feel like a hypochondriac (I think that's what you meant to say). You have a right to question these things and expect informed answers.

    I think you'll find from the answers you received in your previous thread that it is becoming increasingly common for Ibrutinib to have side effects like this. You mention your oncologist...perhaps you need a more specialised haematologist with specific expertise in CLL?

    The good thing is others on Ibrutinib managed to get over this rash in time and I'm sure you will too. The hike in your lymphocyte levels seems entirely consistent with how the drug works from what I've been reading so don't panic on that front.

    I know the temptation to scratch must be ever present but please be careful not to do so and introduce infection into a sore. I'm not sure if it would work or is recommended but I'm found Eurax cream excellent for generalised itching.

    Hope it gets sorted soon Piere. It's a thoroughly miserable thing to have but take heart in the good it's doing whilst causing this temporary skin irritation.

    Wishing you well,

    Newdawn

  • Hopefully your condition gets better soon and the doctors can figure out the problem, or someone else here can help with advice. God bless you and all.

  • I, too, have had the pimples on my face & in my scalp & beard. Just hang in there 'cuz they will diminish in time. Mine have not disappeared after being on Ibrutinib for 1-1/2 years but they are not near as bad as they once were. They do seem to come & go. Ibrutinib has been a very successful drug to control the disease for me. I just have to put up with the fatigue & occasional sore muscles & joints. As far as I'm concerned, I'll keep taking Ibrutinib until I get Alzheimer's and then I won't know what's going on.

  • I know exactly how you are feeling Piere .I too have days when I have a very sore and itchy rash .I also get quite nauseas some days .

    Like you I sometimes get very depressed with all this .

    In fact on Tuesday I was feeling so down that I decided that I would get some counceling .So I am going to go along on Wednesday and have a chat with a therapist .

    The fact that your white cells are high is a good sign so try to focus on that .The ibrufinib is doing its job .

    There are people on here that have had problems not only with ibrufinib but other treatments and they have all persevered and things have settled down eventually .

    Stay strong Keep going and I m

    sure things will get easier .That is what I tell myself when I am feeling low .

    Brenda

  • Not sure if it will help but my husband was on an idelasib trial and after 14 months developed raah all over his body and scalp. Dermotogolist recommended a number of various creams. They had very little effect. I suggested trying a dairy free diet to which the dermotogolist dismissed. However we went ahead and within three months all his skin was free of eczema. He had the remains of it on his finger and toe nails and he had to wait until they grew out. He is now completely free of all eczema. My husband is 75 and is currently on the acp 196 trial and we still keep an eye on his diet as we believe certain foods make his cough worst. I would suggest keeping a food diary and see if your condition gets worse when you eat certain foods.

  • Hard to be positive Pierre but hang in there, hopefully the dermatologist will have the answers, fingers crossed

    Terry

  • I hear you Piere...hope you have better luck with your dermatologist...I did. It's a long road for sure.

  • Oh Piere, I hear you! There ARE days when it seems that it is all just to much!!! And it is! Everyone in this world has something...this is yours. I also have a brutal skin thing going on. But I had it before I started Ibrutinib therapy (2months now). I've been to 2 dermatologists and an allergist. They haven't a clue even after 6 skin biopsies. I have been thru every stinking cream lotion potion and scub. Nothing has worked save two...1% hydrocortisone spray from walmart and the single most soothing agent...

    THERANEEM NATURALS ...Neem Leaf & Aloe Gel. This is the first soothing bit of stuff I have found in almost 2 years!!!!! I get it at Whole Foods but I think it is on Amazon as well. It is a miracle for tormented skin.

    Oh, and I care not so much what people think of the horrible scars and lessions on my legs...most I will never see again so I won't waste my energy over them, friends know why and are most supportive.

    I am looking for cotton gloves to wear when I am not busy with life so that when I do scratch I wont tear. Trim those nails down to the nubbin as well.

    Listen Peire, I know very well what you're going thru...but stay the course. When you're down, take a nap, take a walk, go help someone who is really sick and has no hope whatever...

    Keep the Faith!

  • Doc - One resource for cotton gloves is anyplace that sells handbell (as in bell ringers) supplies. Someone mentioned this recently on another site and it was a slap your forehead moment, as I used to conduct a handbell choir. If you have trouble finding a resource, let me know and I will find someone who still deals with handbells for ideas.

    Pat

  • Good tip about cotton gloves and the handbell choir sounds awesome :)

  • HA!!!! Didn't think of that either. Thank you so much for the note and suggestion.

    I'm off to find some...

    Doc

  • Piere1, please take note of the suggestions about changing your diet because you might have developed food allergies as a result of treatment as I did. After each course of treatment for CLL that I have received over a period of years I have developed food allergies that manifest as horribly itchy rashes over my entire body. An elimination diet (or allergy skin tests) would help determine if your rash is due to food allergies. In my case the rashes would disappear over a week or so following total elimination of the offending food or foods. Within a year or so of eliminating an offending food I would become tolerant to it and could add it back to my diet.

    A possible explanation for the development of food allergies following or during treatment for CLL is that treatment may cause the intestinal lining to become leaky to proteins (antigens) which then enter the blood stream and elicit an immune response which is manifest as a skin rash.

    I totally understand your agony. During the worst of my episodes before I discovered the source of the rashes I would pack ice in zip lock bags to wrap on my arms, legs, chest and back while driving home from work just to be able to concentrate on driving.

    Keep the faith!

You may also like...